Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Stationary diffusion processes with discontinuous drift coefficients

Author: A. I. Noarov
Translated by: S. V. Kislyakov
Original publication: Algebra i Analiz, tom 24 (2012), nomer 5.
Journal: St. Petersburg Math. J. 24 (2013), 795-809
MSC (2010): Primary 60J60; Secondary 35J99
Published electronically: July 24, 2013
MathSciNet review: 3087824
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is devoted to the stationary Fokker-Planck equation $ \Delta u - \mathrm {div} (u \mathbf {f})=0$ with a locally bounded measurable vector field $ \mathbf {f}$ defined on the entire $ \mathbb{R}^n$. The existence of a positive (not necessarily integrable) solution is proved. Various conditions on the vector field $ \mathbf {f}$ are deduced that suffice for the existence of a solution that is a probability density. Under these conditions, the corresponding diffusion has an invariant probability measure with density $ u$. In particular, the assumptions of the theorems proved here are fulfilled for certain vector fields $ \mathbf {f}$ with trajectories tending to infinity. In this situation, the approach in question turns out to be more efficient than the earlier methods based on the construction of a Lyapunov function.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 60J60, 35J99

Retrieve articles in all journals with MSC (2010): 60J60, 35J99

Additional Information

A. I. Noarov
Affiliation: Institute of Numerical Mathematics, ul. Gubkina 8, Moscow 119333, Russia

Keywords: Elliptic equation for measures, invariant measure, averaging method
Received by editor(s): September 16, 2011
Published electronically: July 24, 2013
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society